MAUDE Adverse Event Report: SMITH & NEPHEW, INC. DYNOMITE 2.0 PK W/NDL,1#2-0 ULTRABRAID; STAPLE, FIXATION, BONE

SMITH & NEPHEW, INC. DYNOMITE 2.0 PK W/NDL,1#2-0 ULTRABRAID; STAPLE, FIXATION, BONE
Model Number 72201881
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/19/2017
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the anchor was broken, during a meniscus repair.No patient injuries were reported.
 
Additional Manufacturer Narrative
One (b)(4) dynomite 2.0mm peek anchor preassembled needles fixation device returned.The 2mm peek anchor was not returned.The suture and double needle suture assembly were not returned.The only item returned is the insertion handle with shaft.It does not display any damage.This product has very specific prep instruction to use only smith& nephew drill bits and guides.Fracture of this product anchor during procedure is typically from excess force during tapping the implant into location.To prepare the insertion site, only use the smith & nephew drill guides and drill bits intended for use with the dynomite suture anchor or the implant may not be properly aligned.The drill bit is to be inspected for damage prior to use.The drill bit is not to be straighten or sharpened.Sharpening will alter the implantation site and could affect anchor stability.Response to further questions communicated that a 1.6mm drill was used for a normal density bone.This size is aligned with recommendations.Subsequent question to verify that the drill bit was a smith & nephew instrument was unanswered.No root cause associated with the manufacture of this device was determined.
 
Additional Manufacturer Narrative
Due to no product return, the complaint could not be confirmed.Definitive conclusions cannot be made without a device to evaluate.Accurate investigation and evaluation are not possible.The product met specifications upon release to distribution.

Brand Name
DYNOMITE 2.0 PK W/NDL,1#2-0 ULTRABRAID
Common Device Name
STAPLE, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key7164265
Report Number1219602-2018-00024
Device Sequence Number1994201
Product Code JDR
UDI-Device Identifier03596010619068
UDI-Public(01)03596010619068(17)201016(10)50570078
Combination Product (Y/N)N
PMA/510(K) Number
K081511
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/16/2020
Device Model Number72201881
Device Catalogue Number72201881
Device Lot Number50570078
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/23/2018
Initial Date Received by Manufacturer 01/02/2018
Supplement Date Received by Manufacturer02/13/2018
04/17/2018
Initial Report FDA Received Date01/04/2018
Supplement Report FDA Received Date02/16/2018
04/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age21 YR